iMedi.co.uk

Lasynac 200mg/30mg Film Coated Tablets

SUMMARY OF PRODUCT CHARACTERISTICS

1    NAME OF THE MEDICINAL PRODUCT

Lasynac 200mg/30mg film coated tablets

2    QUALITATIVE AND QUANTITATIVE COMPOSITION

Each white film coated tablet contains 200 mg ibuprofen and 30 mg pseudoephedrine hydrochloride.

Excipient(s) with known effect Contains 84 mg lactose monohydrate.

For the full list of excipients, see section 6.1.

3    PHARMACEUTICAL FORM

Film coated tablet.

White, round film coated tablets of 11mm in diameter.

4    CLINICAL PARTICULARS

4.1    Therapeutic indications

Symptomatic relief of nasal/sinus congestion with headache, fever, and pain associated with the common cold.

Lasynac is indicated in adults and adolescents aged 15 and above .

4.2    Posology and method of administration

Posology

Adults and adolescents aged 15 and above:

1 tablet (equivalent to 200 mg ibuprofen and 30 mg pseudoephedrine hydrochloride) every 6 hours if necessary.

For more severe symptoms, 2 tablets (equivalent to 400 mg ibuprofen and 60 mg pseudoephedrine hydrochloride) every 6 hours if necessary, to a maximum

total daily dose of 6 tablets (equivalent to 1200 mg ibuprofen and 180 mg pseudoephedrine hydrochloride).

The maximum total daily dose of 6 tablets (equivalent to 1200 mg ibuprofen and 180 mg pseudoephedrine hydrochloride) must not be exceeded.

Treatment should not be continued for more than 5 days.

Undesirable effects may be minimised by using the lowest effective dose for the shortest duration necessary to control symptoms (see section 4.4).

This combination product should be used where both, the decongestant action of pseudoephedrine hydrochloride and the analgesic and/or anti-inflammatory action of ibuprofen are required. If one symptom (either nasal congestion or headache and/or fever) predominates, single-agent therapy is preferable.

Paediatric population

of age (see days, or if


Lasynac is contraindicated in paediatric patients below 15 years section 4.3).

If in adolescents this medicinal product is required for more than 3 symptoms worsen a physician should be consulted.

Method of administration For oral use.

The tablets should be swallowed without chewing with a large glass of water, preferably during meals.

4.3 Contraindications

•    Known hypersensitivity to ibuprofen, pseudoephedrine hydrochloride or to any of the excipients listed in section 6.1;

•    Patients aged under 15 years;

•    Pregnancy and Lactation (see section 4.6);

•    History of allergy or asthma precipitated by ibuprofen or substances with similar activity such as other non-steroidal anti-inflammatory drugs (NSAIDs) or acetylsalicylic acid;

•    History of gastrointestinal bleeding or perforation related to previous anti-inflammatory therapy;

•    Active peptic ulcer or history of recurrent ulcer/haemorrhage (two or more distinct episodes of proven ulceration or bleeding);

•    Cerebrovascular or other bleeding;

•    Unexplained haematopoietic abnormalities;

•    Severe    hepatocellular insufficiency;

•    Severe    renal failure;

•    Severe    heart failure (NYHA Class IV);

•    Severe    or poorly controlled hypertension;

•    History of stroke or presence of risk factors for stroke (because of the a-sympathomimetic activity of pseudoephedrine hydrochloride);

•    Severe coronary insufficiency;

•    Risk of closed-angle glaucoma;

•    Risk of urinary retention related to urethroprostatic disorders;

•    History of myocardial infarction;

•    History of seizures;

•    Disseminated lupus erythematosus;

•    Concomitant use of other vasoconstrictor agents used as nasal decongestants, whether administered orally or nasally (e.g. phenylpropanolamine, phenylephrine and ephedrine), and methylphenidate (see section 4.5);

•    Concomitant use of non-selective monoamine oxidase inhibitors (MAOIs) (iproniazid) (see section 4.5) or use of monoamine oxidase inhibitors within the last two weeks.

4.4 Special warnings and precautions for use

Concomitant use of Lasynac with other NSAIDs containing cyclo-oxygenase (COX)-2 inhibitors should be avoided.

Undesirable effects may be reduced by using the minimum effective dose for the shortest duration necessary to control symptoms (see "Gastro-intestinal effects" and "Cardiovascular and cerebrovascular effects" below).

Special warnings related to pseudoephedrine hydrochloride:

   The dosage, the recommended maximum duration of treatment (5 days) and the contraindications must be strictly adhered to (see section 4.8).

•    Patients should be informed that treatment must be discontinued if they develop hypertension, tachycardia, palpitations, cardiac arrhythmias, nausea or any neurological signs such as onset or worsening of headache.

Before using this product, patients should consult their physician in case of:

Hypertension, heart disease, hyperthyroidism, psychosis or diabetes.

Concomitant administration of antimigraine agents, especially ergot alkaloid vasoconstrictors (because of the a-sympathomimetic activity of pseudoephedrine).

•    SLE and mixed connective tissue disease: Systemic lupus erythematosus and mixed connective tissue disease - increased risk of aseptic meningitis (see section 4.8).

Neurological symptoms such as seizures, hallucinations, behavioural disturbances, agitation and insomnia. These have been described after systemic administration of vasoconstrictors, especially during febrile episodes or on overdose. These symptoms have been more commonly reported in paediatric population.

As a result, it is advisable:

• to avoid administration of Lasynac either in combination with

medicines which can lower the epileptogenic threshold, such as terpene derivatives, clobutinol, atropine-like substances and local anaesthetics, or where there is a history of seizures;

• to adhere strictly to the recommended dosage in all cases and to inform the patients about the risks of overdose if Lasynac is taken concomitantly with other medicines containing vasoconstrictors.

Patients with urethroprostatic disorders are more prone to develop symptoms like dysuria and urinary retention.

Elderly patients may be more sensitive to the effects on the central nervous system (CNS).

Precautions for use related to pseudoephedrine hydrochloride:

• In patients undergoing scheduled surgery in which volatile halogenated

anaesthetics are to be used, it is preferable to discontinue treatment with Lasynac several days before surgery in view of the risk of acute hypertension (see section 4.5).Athletes should be informed that treatment with pseudoephedrine hydrochloride can lead to positive results in doping tests.

Interference with serological testing

Pseudoephedrine has the potential to reduce iobenguane i-131 uptake in neuroendocrine tumors, thus interfering with scintigraphy.

Special warnings related to ibuprofen:

Patients who have asthma associated with chronic rhinitis, chronic sinusitis and/or nasal polyposis have a higher risk of allergic reactions when taking acetylsalicylic acid and/or NSAIDs. Administration of Lasynac may precipitate an acute asthma attack; particularly in some patients who are allergic to acetylsalicylic acid or an NSAID (see section 4.3).

Gastro-intestinal effects:

Gastro-intestinal bleeding, ulceration or perforation, which can be fatal, has been reported with all NSAIDs at any time during treatment, with or without warning symptoms or a previous history of gastrointestinal events.

The risk of gastro-intestinal bleeding, ulceration or perforation, which can be fatal, is higher with increasing NSAID doses, in patients with a history of ulcer (particularly if complicated with bleeding or perforation (see section 4.3) and in patients older than 60 years of age. These patients should commence treatment on the lowest dose available. Combination therapy with protective agents (e.g. misoprostol or proton pump inhibitors) should be considered for these patients and also for patients taking concomitant low-dose acetylsalicylic acid or other medicinal drug products likely to increase gastro-intestinal risk (see below and section 4.5).

Patients with a history of gastrointestinal toxicity, especially elderly patients, may present with unusual abdominal symptoms (especially gastrointestinal bleeding) in the initial stages of treatment.

Particular caution is advised in patients receiving concomitant medications which could increase the risk of ulceration or bleeding such as oral corticosteroids, anticoagulants such as warfarin, SSRIs or antiplatelet agents such as acetylsalicylic acid (see section 4.5).

Treatment with Lasynac should be discontinued immediately if gastrointestinal bleeding or ulceration occurs.

NSAIDs should be given with care to patients with a history of gastrointestinal disease (ulcerative colitis, Crohn's disease) as their condition may be exacerbated (see section 4.8).

Cardiovascular and cerebrovascular effects:

Clinical studies suggest that use of ibuprofen, particularly at a high dose (2400 mg/day) may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke). Overall, epidemiological studies do not suggest that low-dose ibuprofen (e.g. <1200 mg/daily) is associated with an increased risk of arterial thrombotic events.

Patients with uncontrolled hypertension, congestive heart failure (NYHA II-III), established ischaemic heart disease, peripheral arterial disease, and/or cerebrovascular disease should only be treated with ibuprofen after careful consideration and high doses (2400 mg/day) should be avoided.

Careful consideration should also be exercised before initiating longer-term treatment of patients with risk factors for cardiovascular events (e.g. hypertension, hyperlipidaemia, diabetes mellitus, smoking), particularly if high doses of ibuprofen (2400 mg/day) are required.

Caution is required in patients with a history of hypertension and/or heart failure as fluid retention, hypertension or oedema have been observed in association with previous NSAID therapy; advice from a physician and/or pharmacist must be sought prior to starting treatment under these circumstances.

Skin reactions:

Serious skin reactions, some of them fatal, including exfoliative dermatitis, Stevens-Johnson syndrome and toxic epidermal necrolysis, have been reported very rarely in association with the use of NSAIDs (see section 4.8). Patients are at highest risk of these reactions early in the course of therapy, the onset of the reaction occurring in the majority of cases within the first month of treatment. Lasynac should be discontinued at the first appearance of skin rash, mucosal lesions, or any other sign of hypersensitivity.

Precautions for use related to ibuprofen:

   Elderly: The pharmacokinetics of ibuprofen is not modified by age, no dose

adjustments is necessary in the elderly. However, elderly patients should be carefully monitored as they are more sensitive to NSAID-related undesirable effects, particularly gastro-intestinal bleeding and perforation, which can be fatal.

•    Caution and special monitoring is required when administering ibuprofen to

patients with a history of gastro-intestinal disease (such as peptic ulcer, hiatus hernia or gastrointestinal bleeding).

•    In the initial stages of treatment, careful monitoring of urine output and renal

function is required in patients with heart failure, patients with chronically impaired renal or hepatic function, patients taking diuretics, patients who are hypovolaemic as a result of major surgery and, in particular, elderly patients.

• If visual disturbances occur during the course of treatment, a full ophthalmological examination should be carried out.

If symptoms persist or worsen, the patient should be advised to consult a physician.

This product contains 504 mg lactose monohydrate per maximum recommended daily dose. Patients with rare hereditary conditions of galactose intolerance e.g. galactosaemia, the Lapp lactase deficiency or glucose-galactose malabsorption should not take this medicine.

4.5 Interaction with other medicinal products and other forms of interaction

Combination of pseudoephedrine with:

Possible Reaction

Non-selective MAOIs (iproniazid):

Paroxysmal hypertension and hyperthermia, which can be fatal. Because of the long duration of action of MAOIs, this interaction can occur up to 15 days after discontinuation of the MAOI.

Other indirectly-acting, orally or nasally administered sympathomimetics or vasoconstrictor agents, a-sympathomimetic drugs, phenylpropanolamine, phenylephrine, ephedrine, methylphenidate:

Risk of vasoconstriction and/or hypertensive crises.

Reversible inhibitors of monoamine oxidase A (RIMAs), linezolid, dopaminergic ergot alkaloids, vasoconstrictor ergot alkaloids:

Risk of vasoconstriction and/or hypertensive crises.

Volatile halogenated anaesthetics:

Perioperative acute hypertension. In scheduled surgery, discontinue treatment with Lasynac several days before.

Guanethidine, reserpine and methyldopa:

Effect of peudoephedrine may be diminished.

Tricyclic antidepressants:

Effect of peudoephedrine may be diminished or enhanced.

Digitalis, chinidine or tricyclic antidepressants:

Increased frequency of arrhythmia.

Concomitant use of ibuprofen with :

Possible Reaction

Other NSAIDs, including salicylates:

The concomitant administration of several NSAIDs may increase the risk of gastrointestinal ulcers and bleeding due to a synergistic effect. The concomitant use of ibuprofen

with other NSAIDs should therefore be avoided (see section 4.4).

Digoxin:

The concomitant use of Lasynac with digoxin preparations may increase serum levels of these medicinal products. A check of serum-digoxin is not as a rule required on correct use (maximum over 5 days).

Corticosteroids:

Corticosteriods as these may increase the risk of adverse reactions, especially of the gastrointestinal tract (gastrointestinal; ulceration or bleeding) (see section 4.3).

Anti-platel et agents:

Increased risk of gastrointestinal bleeding (see section 4.4).

Acetylsalicylic acid (low dose):

Concomitant administration of ibuprofen and acetylsalicylic acid is not generally recommended because of the potential of increased adverse effects. Experimental data suggest that ibuprofen may competitively inhibit the effect of low dose acetylsalicylic acid on platelet aggregation when they are dosed concomitantly. Although there are uncertainties regarding extrapolation of these data to the clinical situation, the possibility that regular, long-term use of ibuprofen may reduce the cardioprotective effect of low-dose acetylsalicylic acid cannot be excluded. No clinically relevant effect is considered to be likely for occasional ibuprofen use (see section 5.1).

Anticoagulants:

(e.g.: warfarin, ticlopidine, clopidogrel, tirofiban, eptifibatide, abciximab, iloprost)

NSAIDs as ibuprofen may enhance the effect of anti-coagulants (see section 4.4).

Phenytoin:

The concomitant use of Lasynac with phenytoin preparations may increase serum levels of these

medicinal products. A check of serum-phenytoin levels is not as a rule required on correct use (maximum over 5 days).

Selective serotonin reuptake inhibitors (SSRIs):

Increased risk of gastrointestinal bleeding (see section 4.4).

Lithium:

The concomitant use of Lasynac with lithium preparations may increase serum levels of these medicinal products. A check of serum-lithium is not as a rule required on correct use (maximum over 5 days).

Probenecid and sulfinpyrazone:

Medicinal products that contain probenecid or sulfinpyrazone may delay the excretion of ibuprofen.

Diuretics, ACE inhibitors, betareceptor-blockers and angiotensin-II antagonists:

NSAIDs may reduce the effect of diuretics and other antihypertensive medicinal products. In some patients with compromised renal function (e.g. dehydrated patients or elderly patients with compromised renal function) the co-administration of an ACE inhibitor, betareceptor-blockers or angiotensin-II antagonists and agents that inhibit cyclo-oxygenase may result in further deterioration of renal function, including possible acute renal failure, which is usually reversible. Therefore, the combination should be administered with caution, especially in the elderly. Patients should be adequately hydrated and consideration should be given to monitoring of renal function after initiation of concomitant therapy, and periodically thereafter.

Potassium sparing diuretics:

The concomitant administration of Lasynac and potassium-sparing diuretics may lead to hyperkalaemia (check of serum potassium is recommended).

Methotrexate:

The administration of Lasynac within 24 hours before or after administration of methotrexate may lead to elevated concentrations of

methotrexate and an increase in its toxic effect.

Ciclosporin:

The risk of a kidney-damaging effect due to ciclosporin is increased through the concomitant administration of certain nonsteroidal antiinflammatory drugs. This effect also cannot be ruled out for a combination of ciclosporin with ibuprofen.

Tacrolimus:

The risk of nephrotoxicity is increased if the two medicinal products are administered concomitantly.

Zidovudine:

There is evidence of an increased risk of haemarthroses and haematoma in HIV (+) haemophiliacs receiving concurrent treatment with zidovudine and ibuprofen.

Sulphonylureas:

Clinical investigations have shown interactions between nonsteroidal anti-inflammatory drugs and antidiabetics (sulphonylureas). Although interactions between ibuprofen and sulphonylureas have not been described to date, a check of blood-glucose values is recommended as a precaution on concomitant intake.

Quinolone antibiotics:

Animal data indicate that NSAIDs can increase the risk of convulsions associated with quinolone antibiotics. Patients taking NSAIDs and quinolones may have an increased risk of developing convulsions.

Heparins; Gingko biloba:

Increased risk of bleeding.

4.6 Fertility, pregnancy and lactation

Pregnancy

Pseudoephedrine hydrochloride:

While no studies for reproductive toxicity, fertility and postnatal development with pseudoephedrine hydrochloride are available and pseudoephedrine

hydrochloride has been in widespread use for many years without apparent ill consequence, an increased risk concerning the use of pseudoephedrine hydrochloride due to its vasoconstrictive effects in early pregnancy might exist.

Ibuprofen:

During the 3rd trimester, ibuprofen is contraindicated as there is a risk of premature closure of the foetal ductus arteriosus with possible persistent pulmonary hypertension. The onset of labour may be delayed and the duration increased with an increased bleeding tendency in both mother and child.

In conclusion, Lasynac is contraindicated during pregnancy and not recommended in women of childbearing potential not using contraception.

Breastfeeding

Pseudoephedrine hydrochloride passes into breast milk.

Ibuprofen and its metabolites are excreted into human breast milk in very low concentrations and are unlikely to have an adverse effect on breast-fed infants. In view of the potential cardiovascular and neurological effects of vasoconstrictor agents, the use of Lasynac is contraindicated during lactation.

Fertility

There is limited evidence that drugs which inhibit cyclo-oxygenase/prostaglandin synthesis may cause impairment of female fertility by an effect on ovulation. This is reversible upon withdrawal of treatment.

4.7 Effects on ability to drive and use machines

Lasynac has negligible influence on the ability to drive or use machines. Patients should be warned about the potential occurrence of the ibuprofen related side effects dizziness or visual disturbances.

4.8 Undesirable effects

The most commonly-oberved adverse events related to ibuprofen are gastrointestinal in nature. In general, the risk of development of adverse events (in particular the risk of development of serious gastrointestinal complications) increases with increasing dose and with increasing duration of treatment administration.

Hypersensitivity reactions have been reported following treatment with ibuprofen. These may consist of:

(a)    Non-specific allergic reaction and anaphylaxis

(b)    Respiratory tract reactivity comprising of asthma, aggravated asthma, bronchospasm or dyspnoea

(c)    Assorted skin disorders, including rashes of various types, pruritis, urticaria, purpura, angioedema and, more rarely, exfoliative and bullous dermatoses (including epidermal necrolysis and erythema multiforme)

In patients with existing auto-immune disorders (such as systemic lupus erythematosus, mixed connective tissue disease) during treatment with ibuprofen, single cases of symptoms of aseptic meningitis, such as stiff neck, headache, nausea,vomiting, fever or disorientation have been observed. Oedema, hypertension and cardiac failure have been reported in association with NSAID treatment.

Clinical studies suggest that use of ibuprofen, particularly at a high dose (2400mg/day) may be associated with a small increased risk of arterial thrombotic events (for example myocardial infarction or stroke) (see section 4.4).

The following list of adverse effects relates to those experienced with ibuprofen and pseudoephedrine hydrochloride at OTC doses, for short-term use. In the treatment of chronic conditions, under long-term treatment, additional adverse effects may occur.

Patients should be informed that they should stop taking Lasynac 200mg/30mg film coated tablets immediately and consult a physician if they experience a serious adverse drug reaction.

<Very common (>1/10)>_

<Common (>1/100 to <1/10)>_

<Uncommon (>1/1,000 to <1/100)> <Rare (>1/10,000 to <1/1,000)>

<Very rare (<1/10,000)>_

<not known (cannot be estimated from the available data)>_


Infections and infestations

Ibuprofen

Very rare

Exacerbation of infectious inflammations (e.g. necrotizing fasciitis), Aseptic meningitis (stiffness of the neck, headache, nausea, vomiting, fever or disorientation in patients with preexistent autoimmune diseases (SLE, mixed connective tissue disease)

Blood and lymphatic system disorders

Ibuprofen

Very rare

Haematopoietic disorders (anaemia, leucopenia, thrombocytopeni a, pancytopenia, agranulocytosis)

Immune system

Ibuprofen

Uncommo

Hypersensitivity

disorders

n

reactions with urticaria, pruritus and asthma attacks (with drop in blood pressure)

Ibuprofen and

pseudoephedrine

hydrochloride

Very rare

Severe generalised hypersensitivity reactions, signs may be facial oedema, angioedema, dyspnoea, tachycardia, drop in blood pressure, anaphylactic shock

Psychiatric

disorders

Ibuprofen

Very rare

Psychotic reactions, depression

Pseudoephedrine

hydrochloride

Not

known

Agitation, hallucination, anxiety, abnormal behaviour, insomnia

Nervous system disorders

Ibuprofen

Uncommo

n

Central nervous disturbances such as headache, dizziness, sleeplessness, agitation, irritability or tiredness

Pseudoephedrine

hydrochloride

Not

known

Haemorhagic stroke, ischemic stroke, convulsion, headache

Eye disorders

Ibuprofen

Uncommo

n

Visual disturbances

Ear and labyrinth disorders

Ibuprofen

Rare

Tinnitus

Cardiac disorders

Ibuprofen

Very rare

Palpitations, heart failure, myocardial infarction

Pseudoephedrine

hydrochloride

Not

known

Palpitations, tachycardia, chest pain, arrythmia

Vascular

disorders

Ibuprofen

Very rare

Arterial hypertension

Pseudoephedrine

hydrochloride

Not

known

Hypertension

Gastrointestinal

Ibuprofen

Common

Dyspepsia, abdominal

disorders

pain, nausea, vomiting, flatulence, diarrhoea, constipation, minor gastrointestinal blood loss in rare cases leading to anaemia

Ibuprofen

Uncommo

n

Gastric ulcer with bleeding and/or perforation, gastritis, ulcerous stomatitis, exacerbation of colitis and Crohn’s disease (see section 4.4)

Ibuprofen

Very rare

Oesophagitis, pancreatitis, intestinal diaphragm-like stricture

Pseudoephedrine

hydrochloride

Not

known

Dry mouth, thirst, nausea, vomiting

Hepatobiliary

disorders

Ibuprofen

Very rare

Hepatic dysfunction, hepatic damage, particularly in longterm therapy, hepatic failure, acute hepatitis

Skin and subcutaneous tissue disorders

Ibuprofen

Uncommo

n

Various skin rashes

Ibuprofen

Very rare

Bullous exanthema such as Stevens-Johnson syndrome and toxic epidermal necrolysis (Lyell syndrome), alopecia, severe skin infections, soft-tissue complications in a varicella infection

Pseudoephedrine

hydrochloride

Not

known

Rash, urticaria, pruritus, hyperhidrosis

Renal and Urinary disorders

Ibuprofen

Rare

Kidney-tissue damage (papillary necrosis) and elevated uric acid concentrations in the

blood

Ibuprofen

Very rare

Oedemas (particularly in patients with arterial hypertension or renal insufficiency), nephrotic syndrome, interstitial nephritis, acute renal insufficiency

Pseudoephedrine

hydrochloride

Not

known

Difficulty in micturition

Reporting of suspected adverse reactions

Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard.

4.9 Overdose

The clinical effects of overdose are more likely to be due to the pseudoephedrine hydrochloride rather than ibuprofen in this product. The effects do not correlate well with the dose taken due to inter-individual sensitivity to sympathomimetic properties.

Symptoms of sympathomimetic effect

CNS depression: e.g. sedation, apnea, cyanosis, coma

CNS stimulation (which is more likely in children): e.g. insomnia, hallucinations, convulsions, tremor

Besides the symptoms already mentioned as undesirable effect, the following symptom can occur: hypertensive crisis, cardiac arrhythmias, muscle weakness and tenseness, euphoria, excitement, thirst, chest pain, dizziness, tinnitus, ataxia, blurred vision, hypotension

Ibuprofen-related symptoms (in addition to the gastro-intestinal and neurological symptoms already mentioned as undesirable effect)

Drowsiness, nystagmus; tinnitus, hypotension, metabolic acidosis, loss of consciousness

Therapeutic measures No specific antidote is available.

Activated charcoal is recommended if the patient presents with one hour of ingestion. Gastric lavage can also be considered in severe cases.

Electrolytes should be checked and ECG performed. In case of cardiovascular instability and/or symptomatic electrolyte imbalance, symptomatic treatment should be initiated.

5 PHARMACOLOGICAL PROPERTIES

5.1 Pharmacodynamic properties

Pharmacotherapeutic group: Other cold combination preparations. ATC codes: R05X

Pseudoephedrine hydrochloride is a sympathomimetic agent which, when administered systemically, acts as a nasal decongestant.

Ibuprofen is an NSAID belonging to the propionic acid class of drugs. It is an arylcarboxylic acid derivative which has analgesic, antipyretic and antiinflammatory properties as well as a short-acting inhibitory effect on platelet function. All of these properties are related to its ability to inhibit prostaglandin synthesis.

Lasynac is a combination of a vasoconstrictor (pseudoephedrine hydrochloride) with an analgesic, antipyretic and anti-inflammatory dose of an NSAID (ibuprofen).

Experimental data suggest that ibuprofen may competitively inhibit the effect of low dose acetylsalicylic acid on platelet aggregation when they are dosed concomitantly. Some pharmacodynamic studies show that when single doses of ibuprofen 400mg were taken within 8 h before or within 30 min after immediate release acetilsalicylic acid dosing (81mg), a decreased effect of acetylsalicylic acid on the formation of thromboxane or platelet aggregation occurred. Although there are uncertainties regarding extrapolation of these data to the clinical situation , the possibility that regular, long-term use of ibuprofen may reduce the cardioprotective effect of low-dose acetylsalicylic acid cannot be excluded. No clinically relevant effect is considered to be likely for occasional ibuprofen use (see section 4.5).

5.2 Pharmacokinetic properties

Ibuprofen:

Absorption:

Peak plasma levels following oral administration are achieved within 90 min. Following a single dose, peak plasma levels in healthy adults are proportional to the dose administered (Cmax is 17 ± 3.5 pg/ml for a dose of 200 mg and 30.3 ± 4.7 pg/ml for a dose of 400 mg). Absorption of ibuprofen is delayed by food.

Distribution:

Ibuprofen is not associated with any accumulation phenomena. Plasma protein binding is 99%.

In synovial fluid, stable levels of ibuprofen are found between 2 and 8 h after administration; the synovial fluid Cmax is about one-third the Cmax in plasma. The quantity of ibuprofen detected in the milk of breastfeeding women is less than 1 mg/24 h following administration of 400 mg every 6 h.

Biotransformation:

Ibuprofen is not an enzyme inducer. About 90% of a dose is metabolised to inactive metabolites.

Elimination:

Ibuprofen is principally eliminated in the urine, with 10% being in unchanged form and 90% in the form of inactive metabolites, which are mainly formed by glucuronide conjugation. Elimination is complete within 24 h.

The elimination half-life is about 2 h.

Age, renal impairment and hepatic impairment do not affect the pharmacokinetic parameters to any major extent and the variations observed are not sufficient to warrant any dosage adjustments.

Linearity/non-linearity:

The pharmacokinetics of ibuprofen is linear at therapeutic doses. Pseudoephedrine hydrochloride:

Elimination:

Following oral administration, pseudoephedrine hydrochloride is largely excreted unchanged (70 - 90%) in the urine.

The elimination half-life depends on urinary pH. Urinary alkalinisation leads to an increase in tubular reabsorption and thus to an increase in the elimination half-life.

5.3 Preclinical safety data

Only limited toxicity data are available with the drug combination ibuprofen and pseudoephedrine hydrochloride.

Based on different mechanisms of action of ibuprofen (non-steroidal antiinflammatory) and pseudoephedrine hydrochloride (sympathomimetic), a compound-specific toxicity profile related to the pharmacodynamic activity of the monocompounds was seen in non-clinical toxicity tests following overdosing (pseudoephedrine human data). Accordingly, there were different toxicological target organs, e.g. gastrointestinal lesions for ibuprofen and hemodynamic as well as CNS-effects for pseudoephedrine hydrochloride. Co-administration of ibuprofen and pseudoephedrine hydrochloride did not result in any clinically significant interaction. Therefore, no additive, synergistic and potentiating effects will be expected for the fixed-dose combination (FDC) ibuprofen/pseudoephedrine hydrochloride (200 mg/30 mg) in animals and men at equipotent doses. This is also supported by the absence of

competitive metabolic pathways. There is no scientific evidence that the safety margins for the individual drugs will be different for the drug combination.


6    PHARMACEUTICAL PARTICULARS

6.1    List of excipients

Core

Lactose monohydrate Cellulose microcrystalline Sodium starch glycolate (type A)

Silica, colloidal anhydrous Magnesium stearate

Coating

Polyvinyl alcohol Titanium dioxide E 171 Macrogol/PEG 3350 Talc

6.2    Incompatibilities

Not applicable.

6.3    Shelf life

3 years

6.4    Special precautions for storage

Do not store above 25°C.

Store in the original package. Keep blister in the outer carton.

6.5    Nature and contents of container

PVC/PVDC/aluminium foil blister.

Not all pack sizes may be marketed.

6.6    Special precautions for disposal

No special requirements.

Any unused medicinal product or waste material should be disposed of in accordance with local requirements.

7    MARKETING AUTHORISATION HOLDER

Boehringer Ingelheim International GmbH Binger Strasse 173

55216 Ingelheim am Rhein, Germany

8    MARKETING AUTHORISATION NUMBER(S)

PL 14598/0091

9    DATE OF FIRST AUTHORISATION/RENEWAL OF THE AUTHORISATION

22/08/2012

10    DATE OF REVISION OF THE TEXT

22/12/2015